MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FREEDOM ALL POLY CUP 60MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FREEDOM ALL POLY CUP 60MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat# 110035368 biomet bc r 1x40 us lot# 944baa2508 x4, cat# 00787100230 build-up block size 17/19 30 mm height lot# 61808740, cat# 00787101761 femoral stem lot# 62528948, cat# 802403604 constrained head lot# 3036028.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a right hip revision approximately 6 years post implantation due to loosening of the liner.No additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Reported event was confirmed due to the review of medical records.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: freedom liner cemented in place with antibiotic cement and crc stem cemented as well.Liner for the spacer found loose but stem well fixed.Cell count returned negative for infection, frozen section questionably positive.Spacer removed, zb hip placed without complication.Device history record (dhr) was reviewed and no discrepancies were found.The root cause of the reported issue is attributed to use error.Per the freedom surgical technique page 4, place the freedom liner implant into the cup or cage.When satisfied with placement, use the freedom liner impactor to seat the implant into the shell.The liner is designed to be assembled with a shell and the shell attached to the acetabulum.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FREEDOM ALL POLY CUP 60MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13693287
Report Number0001825034-2022-00450
Device Sequence Number4930622
Product Code KWZ
UDI-Device Identifier00880304203648
UDI-Public(01)00880304203648(17)240818(10)915880
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K030047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Model NumberN/A
Device Catalogue Number11-107127
Device Lot Number915880
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight109 KG